Nonsteroidal anti-inflammatory drugs (NSAID) are among the most frequent causes of adverse drug reactions. The clinical symptoms often resemble allergy and consist of anaphylactic shock, bronchospasm, urticaria, angioedema, and various skin eruptions. Patients with asthma or urticaria are particularly prone to these reactions. In about 10% of adult asthmatics, aspirin and several other NSAID precipitate open asthmatic attacks, most likely through inhibition of cyclooxygenase. This distinct clinical syndrome has a characteristic sequence of symptoms and clinical course. In 20% to 40% of patients with active urticaria, aspirin increases wheals and swelling. Pyrazolones might provoke two different types of clinical reactions, acting as allergens or interfering pharmacologically with cyclooxygenation of arachidonic acid. Other mechanisms might operate in some of the remaining adverse reactions to NSAID. Emerging clinical syndromes help to guide the clinicians through the maze of symptoms and often provide a unique insight into the mechanism of basic disease.